MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.Based on the information provided, it cannot be determined that the alleged bleeding event requiring surgical intervention is related to the v.A.C.® granufoam¿ dressing.The patient was on two blood thinners and has a significant vascular history including a history of bleeding events prior to v.A.C.® therapy that may be contributing factors in this event.All end release testing of product and packaging met specifications.Device labelling, available in print and online, states: contraindications do not place foam dressings of the v.A.C.® therapy system directly in contact with exposed blood vessels, anastomotic sites, organs, or nerves.Warnings bleeding: with or without using v.A.C.® therapy, certain patients are at high risk of bleeding complications.The following types of patients are at increased risk of bleeding, which, if uncontrolled, could be potentially fatal: patients who have weakened or friable blood vessels or organs in or around the wound as a result of, but not limited to: suturing of the blood vessel (native anastomosis or grafts) / organ, infection, trauma, radiation, patients without adequate wound hemostasis, patients who have been administered anticoagulants or platelet aggregation inhibitors, patients who do not have adequate tissue coverage over vascular structures.If v.A.C.® therapy is prescribed for patients who have an increased risk of bleeding complications, they should be treated and monitored in a care setting deemed appropriate by the treating physician.If active bleeding develops suddenly or in large amounts during v.A.C.® therapy, or if frank (bright red) blood is seen in the tubing or in the canister, immediately stop v.A.C.® therapy, leave dressing in place, take measures to stop the bleeding and seek immediate medical assistance.The v.A.C.® therapy units and dressings should not be used to prevent, minimize or stop vascular bleeding.Protect vessels and organs: all exposed or superficial vessels and organs in or around the wound must be completely covered and protected prior to the administration of v.A.C.® therapy.Always ensure that v.A.C.® foam dressings do not come in contact with vessels or organs.Use a thick layer of natural tissue should provide the most effective protection.If a thick layer of natural tissue is not available or is not surgically possible, multiple layers of non-adherent dressing material may be considered as an alternative, if deemed by the treating physician to provide a complete protective barrier.If using non-adherent materials, ensure they are secured in a manner that will maintain their protective position throughout therapy.Dressing changes wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need o be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.
 
Event or Problem Description
On (b)(6) 2022, the following information was provided to kci by the patient's emergency contact: on (b)(6) 2022, upon removal of the v.A.C.® granufoam¿ dressing, the patient's wound allegedly began to bleed, and the home health nurse was reportedly unable to control the bleeding.The patient subsequently presented to the emergency room and the physician advised there was allegedly a small tear in an artery.The physician used a suture to ligate the artery, re-applied the activ.A.C.¿ ion progress¿ remote therapy monitoring system and the patient was discharged home.On (b)(6) 2022, the following information was provided to kci by the visiting nurse association nurse: the patient was on two blood thinners, aspirin and clopidogrel, and the patient has a history of bleeding events prior to activ.A.C.¿ ion progress¿ remote therapy monitoring system placement.No additional information was provided.On 30-may-2022, a device history record review for the v.A.C.® granufoam¿ dressing lot number 9543892v009 was completed.All end release testing of product and packaging met specifications.The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.

Brand Name
V.A.C.® GRANUFOAM¿ DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key14567376
Report Number3009897021-2022-00111
Device Sequence Number12206090
Product Code OMP
UDI-Device Identifier00849554000704
UDI-Public010084955400070417241031109543892V009
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVACDSP
Device Catalogue NumberM8275052
Device Lot Number9543892V009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN 81 MG DAILY; CLOPIDOGREL 75 MG DAILY; EZETIMIBE 10 MG DAILY; LANTUS SOLOSTAR U-100 UNIT/ML TWICE A DAY; LISINOPRIL 5 NG DAILY; METFORMIN 1,000 MG TWICE A DAY; SIMVASTATIN 80 MG DAILY; VITAMIN D3 125 MCG (5,000 UNIT) DAILY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight85 KG